Alert archive / Wisconsin / Winter Storm Watches in 2012

Winter Storm Watch 2, NWS La Crosse, WI

February 22, 201211 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota

NWS La Crosse, WI issued this winter storm watch at Feb 22, 2012, 11:13 AM CST for 11 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota. It took effect at Feb 23, 2012, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 22, 2012, 11:13 AM CST (17:13 UTC)
In effect from
Feb 23, 2012, 6:00 AM CST
Expired
Feb 23, 2012, 3:53 AM CST
In force
Issued by
NWS La Crosse, WI
All 26 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 37 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 5.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WWUS43 KARX 221713
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1113 AM CST WED FEB 22 2012

...WINTER STORM TO IMPACT THE REGION THURSDAY AND THURSDAY NIGHT...

.A STRONG WEATHER SYSTEM IS EXPECTED TO TRACK THROUGH THE AREA ON
THURSDAY AND THURSDAY EVENING...BRINGING ACCUMULATING SNOW AND AN
IMPACT TO TRAVEL. THE SNOW WILL SPREAD IN FROM THE WEST THURSDAY
MORNING...AND CONTINUE THROUGH THE EVENING HOURS. MOST AREAS NEAR
AND SOUTH OF I-90 LOOK TO BE IN A FAVORABLE LOCATION FOR 3 TO 5
INCHES OF SNOW. HOWEVER...A NARROW BAND OF OVER 6 INCHES WILL ALSO
OCCUR WITH THIS STORM. HOWEVER...THIS DEPENDS ON THE EXACT STORM
TRACK...WHICH IS STILL SOMEWHAT UNCERTAIN. AT THIS TIME...THE AREA
THAT LOOKS TO RECEIVE THE HEAVIEST SNOW IS SOUTH-CENTRAL
MINNESOTA...THROUGH NORTHEAST IOWA...AND INTO SOUTHERN WISCONSIN.
SNOWFALL RATES DURING THE DAY ON THURSDAY COULD GET QUITE
HEAVY...IMPACTING TRAVEL.

AN UPGRADE TO A WINTER STORM WARNING WILL LIKELY BE NEEDED FOR
ALL OR A PORTION OF THE WATCH AREA IF THE STORM TRACK HOLDS. IF YOU
HAVE TRAVEL PLANS SOUTH OF INTERSTATE 94 IN WISCONSIN...AND NORTH
OF I-80 IN IOWA THURSDAY...KEEP ADVISED OF THE WEATHER.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-230115-
/O.NEW.KARX.WS.A.0002.120223T1200Z-120224T0600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1113 AM CST WED FEB 22 2012

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* SNOW IS EXPECTED TO BEGIN WEST OF THE MISSISSIPPI RIVER IN THE
  EARLY MORNING HOURS AND SPREAD EAST INTO WISCONSIN DURING THE
  DAY. 

* SNOW WILL END FROM WEST TO EAST DURING THE EVENING HOURS THURSDAY.

* SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE PROBABLE...BUT A BAND OF
  HEAVIER SNOW IN THE 6 TO 8 INCH RANGE COULD ALSO OCCUR. 

* SNOWFALL RATES LOOK TO BE GREATEST IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

BAUMGARDT

WEATHER.GOV/LACROSSE
4 follow-up statements
640 
WWUS43 KARX 222105
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
305 PM CST WED FEB 22 2012

...HEAVY SNOW POSSIBLE THURSDAY AND THURSDAY NIGHT...

.ACCUMULATING SNOW IS EXPECTED IN THE REGION THURSDAY AND
THURSDAY NIGHT...AND ALSO AN IMPACT TO TRAVEL. THE SNOW WILL SPREAD IN
FROM THE WEST THURSDAY MORNING...AND CONTINUE THROUGH THE EVENING
HOURS. MOST AREAS NEAR AND SOUTH OF I-90 LOOK TO BE IN A FAVORABLE
LOCATION FOR 3 TO 6 INCHES OF SNOW. ALSO...A NARROW BAND OF OVER 6
INCHES WILL BE LIKELY WITH THIS STORM.

THE LATEST TRENDS ON THE STORM TRACK ARE SLIGHTLY FURTHER TO THE
SOUTHWEST. THIS STILL TARGETS SOUTHERN MINNESOTA...NORTHEAST
IOWA...AND SOUTHERN WISCONSIN. HOWEVER...IT APPEARS SIGNIFICANT
SNOWFALL WILL BE UNLIKELY NEAR THE I-94 CORRIDOR. THUS...THE MOST
NORTHERN PORTION OF THE WATCH HAS BEEN CANCELLED.

SNOWFALL RATES THURSDAY AFTERNOON COULD GET QUITE HEAVY AND IMPACT
TRAVEL. FORECAST UPDATES ARE EXPECTED BY MID-EVENING AS MORE
INFORMATION BECOMES AVAILABLE. BECAUSE OF THE LOW PREDICTABILITY
WITH THIS STORM TRACK...CHANGES TO THE FORECAST ARE EXPECTED AS
THE EVENING AND OVERNIGHT PROGRESS.

MNZ079-WIZ032>034-042>044-222215-
/O.CAN.KARX.WS.A.0002.120223T1200Z-120224T0600Z/
WABASHA-BUFFALO-TREMPEALEAU-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA/TOMAH...
MAUSTON
305 PM CST WED FEB 22 2012

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE
WINTER STORM WATCH. THE WINTER STORM LOOKS TO IMPACT AREAS FURTHER
SOUTHWEST AND NO SIGNIFICANT SNOWFALL IS EXPECTED THURSDAY.

$$

IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041-053>055-061-
230515-
/O.CON.KARX.WS.A.0002.120223T1200Z-120224T0600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-LA CROSSE-
VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
305 PM CST WED FEB 22 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* SNOW IS EXPECTED TO BEGIN WEST OF THE MISSISSIPPI RIVER IN THE 
  EARLY MORNING HOURS AND SPREAD EAST INTO WISCONSIN DURING THE 
  DAY. 

* SNOW WILL END FROM WEST TO EAST DURING THE EVENING HOURS 
  THURSDAY.

* SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE PROBABLE...BUT A BAND OF 
  HEAVIER SNOW IN THE 6 TO 8 INCH RANGE COULD ALSO OCCUR. 

* SNOWFALL RATES LOOK TO BE GREATEST IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

BAUMGARDT

WEATHER.GOV/LACROSSE
031 
WWUS43 KARX 230314
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
914 PM CST WED FEB 22 2012

...HEAVY SNOW POSSIBLE ACROSS NORTHEAST IOWA AND SOUTHWEST
WISCONSIN THURSDAY AND THURSDAY NIGHT...

.THE WINTER STORM IS TAKING A MUCH FURTHER SOUTH TRACK ACROSS
WESTERN AND SOUTHERN IOWA. WITH THIS TRACK...IT LOOKS LIKE THE 
HEAVY SNOW BAND WILL BE LOCATED ACROSS IOWA...NORTHERN ILLINOIS... 
AND FAR SOUTHERN WISCONSIN. DUE TO THIS...THE WINTER STORM WATCH
HAS BEEN CANCELLED FOR AREAS ALONG THE INTERSTATE 90 CORRIDOR.

MEANWHILE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN...THE SNOW
IS EXPECTED TO SPREAD INTO THE AREAS FROM THE WEST LATE THURSDAY
MORNING...AND CONTINUE THROUGH THE EVENING HOURS. A BAND OF 
3 TO 6 INCHES IS EXPECTED IN THIS AREA WITH SOME LOCALIZED HIGHER
AMOUNTS SOUTH OF A MASON CITY IOWA TO LANCASTER WISCONSIN LINE.

SNOWFALL RATES THURSDAY AFTERNOON COULD GET QUITE HEAVY AND
IMPACT TRAVEL. IF THE TRACK OF THIS LOW PRESSURE SYSTEM MOVES EVEN
FURTHER SOUTH...SNOW AMOUNTS MAY NEED TO BE LOWERED.

MNZ086>088-094>096-WIZ041-053-230415-
/O.CAN.KARX.WS.A.0002.120223T1200Z-120224T0600Z/
DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-LA CROSSE-VERNON-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...
LA CROSSE...VIROQUA
914 PM CST WED FEB 22 2012

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE
WINTER STORM WATCH. 

THE WINTER STORM IS TAKING A MUCH FURTHER SOUTH TRACK ACROSS
WESTERN AND SOUTHERN IOWA. WITH THIS TRACK...IT LOOKS LIKE THE 
HEAVY SNOW BAND WILL BE LOCATED ACROSS IOWA...NORTHERN ILLINOIS... 
AND FAR SOUTHERN WISCONSIN. DUE TO THIS...THE WINTER STORM WATCH
HAS BEEN CANCELLED FOR AREAS ALONG THE INTERSTATE 90 CORRIDOR.

$$

IAZ008>011-018-019-029-030-WIZ054-055-061-231115-
/O.CON.KARX.WS.A.0002.120223T1200Z-120224T0600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
914 PM CST WED FEB 22 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST THURSDAY
THROUGH THURSDAY EVENING...

* SNOW IS EXPECTED TO BEGIN WEST OF THE MISSISSIPPI RIVER IN THE 
  LATE MORNING HOURS AND SPREAD EAST INTO WISCONSIN DURING THE 
  EARLY AFTERNOON. 

* SNOW WILL END FROM WEST TO EAST DURING THE EVENING HOURS 
  THURSDAY. 

* SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE PROBABLE...BUT A BAND OF 
  HEAVIER SNOW IN THE 6 TO 8 INCH RANGE COULD ALSO OCCUR. 

* SNOWFALL RATES LOOK TO BE GREATEST IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

BOYNE

WEATHER.GOV/LACROSSE
151 
WWUS43 KARX 230551
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1151 PM CST WED FEB 22 2012

...HEAVY SNOW POSSIBLE ACROSS PARTS OF NORTHEAST IOWA AND
SOUTHWEST WISCONSIN THURSDAY AND THURSDAY NIGHT...

.A WINTER STORM WILL TRACK ACROSS WESTERN AND SOUTHERN IOWA ON
THURSDAY...AND NORTHERN ILLINOIS ON THURSDAY NIGHT. WITH THIS
TRACK...IT LOOKS LIKE A SNOW BAND OF 3 TO 8 INCHES WILL BE LOCATED
ACROSS IOWA...NORTHERN ILLINOIS...AND FAR SOUTHERN WISCONSIN. SOME
LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE SOUTH OF A MASON CITY
IOWA TO LANCASTER WISCONSIN LINE.

SNOWFALL RATES THURSDAY AFTERNOON COULD GET QUITE HEAVY AND
IMPACT TRAVEL. IF THE TRACK OF THIS LOW PRESSURE SYSTEM MOVES
EVEN FURTHER SOUTH OVERNIGHT...SNOW AMOUNTS MAY NEED TO BE LOWERED
ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

IAZ008>011-018-019-029-030-WIZ054-055-061-231400-
/O.CON.KARX.WS.A.0002.120223T1200Z-120224T0600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
1151 PM CST WED FEB 22 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST THURSDAY
THROUGH THURSDAY EVENING...

* SNOW IS EXPECTED TO BEGIN ACROSS NORTHEAST IOWA IN THE
  LATE MORNING HOURS AND THEN SPREAD EAST INTO SOUTHWEST WISCONSIN
  DURING THE EARLY AFTERNOON.

* SNOW WILL END FROM WEST TO EAST DURING THE EVENING HOURS 
  THURSDAY. 

* SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE PROBABLE...BUT A BAND OF
  HEAVIER SNOW IN THE 6 TO 8 INCH RANGE COULD ALSO OCCUR SOUTH OF
  A MASON CITY IOWA TO LANCASTER WISCONSIN LINE.

* SNOWFALL RATES LOOK TO BE GREATEST IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

BOYNE

WEATHER.GOV/LACROSSE
198 
WWUS43 KARX 230953
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
353 AM CST THU FEB 23 2012

...WINTER STORM MOVING FARTHER SOUTH...

.AN AREA OF LOW PRESSURE WILL MOVE INTO NORTHERN MISSOURI TODAY
AND SOUTHERN INDIANA TONIGHT. WITH THIS TRACK THE HEAVIEST SNOW
WILL FALL SOUTH OF THE AREA. WITH LIGHTER AMOUNTS OF 1 TO 3 INCHES
OVER NORTHEAST IOWA AND SOUTHWEST WISCONSIN...THE WINTER STORM
WATCH IS BEING CANCELLED.

IAZ008>011-018-019-029-030-WIZ054-055-061-231100-
/O.CAN.KARX.WS.A.0002.120223T1200Z-120224T0600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
353 AM CST THU FEB 23 2012

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELED THE
WINTER STORM WATCH. 

THE HEAVIEST SNOW WILL FALL SOUTH OF THE AREA. HOWEVER...SNOWFALL
ACCUMULATIONS IN THE 1 TO 3 INCH RANGE IS EXPECTED OVER NORTHEAST
IOWA AND SOUTHWEST WISCONSIN. THUS THE WINTER STORM WATCH IS BEING
CANCELLED.

$$

RABERDING

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this winter storm watch went out at Feb 22, 10:44 AM CST, 29 minutes earlier.

Area forecast discussion, Feb 22, 10:44 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1044 AM CST WED FEB 22 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
410 AM CST TUE FEB 22 2012

FORECAST CONCERNS CONTINUE TO BE PRECIPITATION CHANCES THROUGH THE
PERIOD.

WATER VAPOR/RUC ANALYSIS SHOWING A BROAD MID-LEVEL TROUGH OF LOW
PRESSURE OVER THE CENTRAL SECTION OF THE CONUS/UPPER MISSISSIPPI
RIVER VALLEY REGION. A WEAK EMBEDDED TROUGH OF LOW PRESSURE NOW OVER
CENTRAL WI GAVE THE AREA SCATTERED FLURRY ACTIVITY DURING THE
OVERNIGHT HOURS. ANOTHER WEAK WAVE WAS VISIBLE OVER CENTRAL WI WITH
THE LIFT PRODUCING SOME ECHOES ON RADAR MOSAIC ACROSS IA INTO
NORTHERN IL. OTHERWISE...SKIES ACROSS THE AREA WERE PARTLY TO MOSTLY
CLOUDY WITH TEMPERATURES HANGING IN THE UPPER 20S TO A FEW LOWER
30S.

FOR TODAY...WILL BE WATCHING THAT WEAK MID-LEVEL WAVE OVER IA MOVE
EAST ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA. WEAK
MID-LEVEL FRONTOGENESIS ASSOCIATED WITH THE WAVE MAY BE ENOUGH TO
SQUEEZE OUT SCATTERED SPRINKLES BY AFTERNOON. OTHERWISE...LOOK FOR
SKIES TO BE MOSTLY CLOUDY WITH MILD TEMPERATURES TOPPING OFF IN THE
MIDDLE 30S NORTH OF I-94...TO THE LOWER AND MIDDLE 40S SOUTH OF
I-90.

MODELS HAVING SHOWING SOME DIFFERENCE REGARDING A MORE VIGOROUS
MID-LEVEL TROUGH/SURFACE LOW ROTATING ACROSS THE NORTHERN PLAINS
TOWARD THE AREA TONIGHT THROUGH THURSDAY. WHEN COMPARING THE
VARIOUS MODELS...THE NAM SEEM TO BE AN OUTLIER WITH ITS
NORTHERN-MOST TRACK ACROSS WI ON THURSDAY. HAVE LARGELY DISCOUNTED
IT FOR NOW AND WENT MORE WITH A CONSENSUS OF THE 22.00Z
GFS/ECMWF/GEM AND THE 22.03Z SREF. THIS BEING SAID...LOOK FOR THE
LOW TO TRACK FROM THE DAKOTAS TONIGHT AND ACROSS NORTHERN IL ON
THURSDAY. GFS SHOWING DECENT 850-700MB ISENTROPIC LIFT AND
FRONTOGENESIS BRUSHING SOUTHERN PORTIONS OF THE FORECAST AREA FOR A
GOOD CHANCE OF PRECIPITATION. FELT CONFIDENT ENOUGH TO GO WITH
LIKELY POPS SOUTH OF I-90 OVERNIGHT THROUGH THURSDAY. GFS BUFKIT
SOUNDINGS SHOWING A SNOW PROFILE TONIGHT...AND THROUGH MUCH OF
THURSDAY AS WELL. HOWEVER...EXPECTING TEMPERATURES TO CLIMB INTO THE
UPPER 30S ACROSS THE SOUTH THROUGH THE DAY...SO WOULD EXPECT MOST OF
THE SNOW ACCUMULATION TO BE AFTER MIDNIGHT TONIGHT THROUGH THURSDAY
MORNING. RIGHT NOW...IT APPEARS 1-2 INCHES IS POSSIBLE SOUTH OF
I-90.

ANOTHER WEAK EMBEDDED WAVE WITHIN THE LONG WAVE TROUGH ACROSS THE
MID SECTION OF THE COUNTRY EXPECTED TO ROTATE SOUTHEAST ACROSS THE
AREA LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT FOR CONTINUED LIGHT
SNOW CHANCES. SOME OF THE SNOW MAY MIX WITH RAIN SOUTH OF I-90 ON
FRIDAY AS TEMPERATURES THERE WARM INTO THE MIDDLE 30S. ACCUMULATIONS
NOT EXPECTED TO BE MUCH...PERHAPS A COUPLE TENTHS TO A HALF INCH.

.LONG TERM...SATURDAY THROUGH TUESDAY
410 AM CST TUE FEB 22 2012

22.00Z GFS/EC/GEM COMING INTO BETTER AGREEMENT...IN FACT PRETTY MUCH
RIGHT ON WITH EACH OTHER REGARDING THE STORM SYSTEM AFFECTING THE
REGION SUNDAY THROUGH MONDAY. MODELS TAKE LOW FROM CO/WY ROCKIES
NORTHEASTWARD INTO SOUTHERN MN ON SUNDAY...WITH THE ASSOCIATED WARM
FRONT WORKING THROUGH OUR AREA. GFS BUFKIT SOUNDING SHOWING ALL SNOW
RIGHT NOW THROUGH SUNDAY IN THE WARM AIR ADVECTION...BUT SURFACE
TEMPERATURES ALONG AND SOUTH OF I-90 EXPECTED TO CLIMB INTO THE MID
30S TO AROUND 40S...SO WOULD EXPECT THE SNOW TO TRANSITION TO A
RAIN/SNOW MIX OR POSSIBLY ALL RAIN. AT THIS POINT...DOESNT LOOK LIKE
MUCH IN THE WAY OF SNOW ACCUMULATION FOR THE AREA THROUGH SUNDAY AS
THE MAIN DEFORMATION BAND SNOW STAYS NORTHWEST OF THE LOW ACROSS THE
NORTHWEST HALF OF MN. ACCUMULATING SNOW LOOKS MORE LIKELY FOR MAINLY
NORTHWEST PORTIONS OF THE AREA ON MONDAY AS THE LOW TRACKS INTO UPPER
MICHIGAN. LOOKS LIKE THE SNOW WILL TAPE OFF ACROSS THE NORTH MONDAY
NIGHT AS THE LOW CONTINUES BEGINS TO FILL AND MOVE INTO SOUTHERN
ONTARIO. TUESDAY APPEARS CHILLY AND BRISK ARCTIC AIR SPILLS INTO THE
AREA. STILL PLENTY OF TIME THOUGH FOR THE MODELS TO CHANGE THEIR
MINDS. WILL HAVE TO KEEP A CLOSE EYE ON FUTURE MODEL RUNS FOR EXACT
TRACK OF THIS STORM AND ITS AFFECT ON THE AREA.

&&

.AVIATION...TODAY AND TONIGHT
533 AM CST WED FEB 22 2012

A WEAK MID LEVEL SHORTWAVE OVER IOWA WILL MOVE EAST TODAY. EXPECT
A BAND OF MID LEVEL CLOUDS NOW OVER IOWA AND SOUTHEAST MINNESOTA
TO EXPAND NORTHWARD. CEILINGS EXPECTED TO BE IN THE 040-060KFT
RANGE AT THE TAF SITES. SOME SPRINKLES POSSIBLE TODAY...BUT DID
NOT MENTION AT EITHER TAF SITE.

STRONGER MID LEVEL SHORTWAVE DROPS SOUTHEAST OUT OF SOUTH DAKOTA
LATE TONIGHT. MAIN FRONTOGENETIC AREA TO BEGIN TO NOSE INTO SOUTHEAST
MINNESOTA AFTER 09Z...WHEN PRECIPITATION WILL BECOME MORE
WIDESPREAD. AT THIS POINT IT LOOKS TO BE MAINLY SNOW AND THUS HAVE
DROPPED CEILINGS INTO THE LOWER MVFR CATEGORY AT KRST WITH
VISIBILITIES AROUND 2SM IN -SN. FORCING APPROACHES KLSE TOWARDS
12Z AND SINCE SOME UNCERTAINTY EXISTS IF IT MAKES IT TO KLSE BY
THE END OF THE TAF PERIOD...THUS HAVE JUST INTRODUCED SOME FLURRIES
AFTER 10Z.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
1043 AM CST WED FEB 22 2012

WI...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR WIZ032>034-041>044-053>055-061.

MN...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR MNZ079-086>088-094>096.

IA...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR IAZ008>011-018-019-029-030.

&&

SHORT TERM... DAS
LONG TERM.... DAS
AVIATION...RABERDING
WWA...BAUMGARDT/WETENKAMP
Hazardous weather outlook, Feb 22, 5:00 AM CST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CST WED FEB 22 2012

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-231100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
500 AM CST WED FEB 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW IS EXPECTED TONIGHT. THE SNOW MAY BE MIXED WITH RAIN
EARLY ON IN THE EVENING. ACCUMULATIONS WILL BE AN INCH OR LESS...
AND MAINLY SOUTH OF INTERSTATE 90.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LIGHT SNOW WILL CONTINUE THURSDAY MORNING...MAINLY IN AREAS
SOUTH OF INTERSTATE 94. TOTAL SNOWFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE...MAINLY SOUTH OF INTERSTATE 90.

A STRONGER STORM IS EXPECTED TO IMPACT THE AREA SUNDAY AND MONDAY.
THIS WILL HAVE THE POTENTIAL FOR SOME SNOW ACCUMULATION...BUT MUCH
UNCERTAINTY STILL REMAINS WITH BOTH PRECIPITATION TYPES AND AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL AMOUNTS TONIGHT INTO THURSDAY WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RABERDING

Nearby

Winter Storm Watches in Wisconsin, 2012Winter Storm Watches in Iowa, 2012Winter Storm Watches in Minnesota, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.